MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that on 29th march patient was presented for cardiogenic shock.During acute myocardial infarction procedure physician was unable to pass pump through introducer as introducer was kinked and preventing passage of impella cp.Site was dilated, introducer was placed, and pump insertion was attempted.The physician advised that no excessive force was used when implanting the introducer.Patient lost 100-200 ml of blood.However, no blood product or surgical intervention needed.Kinked introducer was removed and new introducer (other brand) was used to complete surgery.As per additional information, introducer kinked during insertion.For insertion physician used dilator and no dilation performed.There was 10 -15 min delay reported to change introducer.Device was not used in tortuous path.Procedure completed with abiomed 14fr x 13cm introducer, no impella was use.
 
Additional Manufacturer Narrative
The device used in treatment.One 14f abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was observed on and inside the sheath and sideport tubing.The sheath was kinked approximately 9cm from the distal tip.The sheath body was also flattened and creased down the lumen approximately 7cm from the distal tip.There is a 3mm split in the distal tip of the sheath.Returned device analysis reveals the 14f abiomed introducer sheath is within manufacturing specifications.Potential contributing factors to the damage is if the device was advanced through an area of resistance (as stated in the precautions of the ifu), or if the device was subjected to unusual stresses (as stated in the handling and storage section of the ifu).No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.Per procedure abiomed introducer sheath in-process and final inspection, the devices in this lot were inspected as follows: visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.This is performed by qa on the first 5 consecutive properly tipped parts.With naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This is performed by qa on 100% of the sheaths.Per ifu : never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm habror FL 34683
MDR Report Key8561739
Report Number1035166-2019-00035
Device Sequence Number16540935
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-15975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight80